Myopericarditis After the Pfizer Messenger Ribonucleic Acid Coronavirus Disease Vaccine in Adolescents

U.S, 3 July 2021, Schauer et al, The Journal of Pedriatrics

Summary

We describe 13 patients aged 12-17 years who presented with chest pain within 1 week after their second dose of the Pfizer vaccine and were found to have elevated serum troponin levels and evidence of myopericarditis.

All patients underwent CMR within 1 week of presentation. All CMRs performed were abnormal, showing late gadolinium enhancement in a patchy subepicardial to transmural pattern with predilection for the inferior LV free wall (Figure ). In addition, all CMRs had evidence of edema in corresponding segments by T2-weighted CMR and met the Lake Louise criteria6 for myocarditis. LV regional wall motion abnormalities were noted in 2 patients; CMR-based LV systolic function was mildly decreased in 8 patients. The CMR-detected LVEF ranged from 46% to 61% (median, 53%).

Download PDF

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s